Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 22, NWS Austin/San Antonio, TX

March 28, 2018Atascosa County, Bexar County, Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 28, 2018, 12:21 AM CDT for Atascosa County, Bexar County, Medina County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 12:21 AM CDT (05:21 UTC)
Expired
Mar 28, 2018, 1:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Atascosa County, TX, Bexar County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:51 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WUUS54 KEWX 280521
SVREWX
TXC013-029-325-280600-
/O.NEW.KEWX.SV.W.0022.180328T0521Z-180328T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1221 AM CDT WED MAR 28 2018

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Medina County in south central Texas...
  Northwestern Atascosa County in south central Texas...
  West central Bexar County in south central Texas...

* Until 100 AM CDT

* At 1221 AM CDT, a severe thunderstorm was located over Moore, or 9
  miles southwest of Devine, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Devine, Castroville, Lytle, Natalia, Lacoste, Noonan, Dunlay, Biry,
  Pearson, Bader, Rio Medina, Von Ormy, Macdona and Mangus Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2909 9880 2909 9916 2947 9893 2935 9862
TIME...MOT...LOC 0521Z 209DEG 40KT 2903 9899 

HAIL...1.25IN
WIND...60MPH
 
$$

ALLEN
2 follow-up statements
828 
WWUS54 KEWX 280536
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1236 AM CDT WED MAR 28 2018

TXC013-029-325-280600-
/O.CON.KEWX.SV.W.0022.000000T0000Z-180328T0600Z/
Medina TX-Atascosa TX-Bexar TX-
1236 AM CDT WED MAR 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN MEDINA...NORTHWESTERN ATASCOSA AND WEST CENTRAL
BEXAR COUNTIES...

At 1236 AM CDT, a severe thunderstorm was located over Devine, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Devine, Castroville, Lytle, Natalia, Lacoste, Noonan, Dunlay, Biry,
Pearson, Bader, Rio Medina, Von Ormy, Macdona and Mangus Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2909 9880 2909 9916 2947 9893 2935 9862
TIME...MOT...LOC 0536Z 209DEG 40KT 2918 9890 

HAIL...1.00IN
WIND...60MPH
 
$$

ALLEN
106 
WWUS54 KEWX 280554
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1254 AM CDT WED MAR 28 2018

TXC013-029-325-280604-
/O.EXP.KEWX.SV.W.0022.000000T0000Z-180328T0600Z/
Medina TX-Atascosa TX-Bexar TX-
1254 AM CDT WED MAR 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEDINA...
NORTHWESTERN ATASCOSA AND WEST CENTRAL BEXAR COUNTIES WILL EXPIRE AT
100 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2909 9880 2909 9916 2947 9893 2935 9862
TIME...MOT...LOC 0554Z 209DEG 40KT 2934 9880 

$$

ALLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 8:13 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Mar 27, 8:13 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
813 PM CDT Tue Mar 27 2018

.EVENING UPDATE...
Opted to issue a Flash Flood Watch for a locations east of the
Edwards escarpment for tonight and overnight. Throughout the evening,
continued increases in QPF production in the hi-res model suite have
been noted, specifically in the HRRR and TTU-WRF output. These
models have generally been performing well with ongoing convection
along a slow moving outflow boundary draped across the I-35 corridor.
Reasonable confidence has been placed on these models.

Each continues to indicate an enhancement of precip coverage over the
Del Burro mountains in Mexico and spreading northeast towards the
aforementioned outflow boundary. 00Z KDRT sounding is already showing
PWAT values of 1.36 inches with moistening mid levels and elevated
instability to go along with 50+ kts of 0-6 km bulk shear. As this
area of convection progresses eastward, PWATs should increase even
further. The outflow currently sluggishly pushing southeast is
expected to continue to slow and potentially stall just east of the
I-35 corridor, which could set the stage for additional surface based
lift.

Thus, the concern for some locations along and near the I-35
corridor reaching flash flood guidance values is increasing despite
the favorable antecedent conditions (lack of significant rainfall
lately). This is mostly a concern for the metro areas of San Antonio
and Austin that are more susceptible to 1-2 inch per hour rain
rates, however, localized flooding may occur farther east, especially
if the outflow indeed stalls.

&&

.PREV DISCUSSION... /ISSUED 716 PM CDT Tue Mar 27 2018/

AVIATION...

Tumultuous flying and airport operation forecast expected through
the overnight hours and into Wednesday as multiple rounds of showers
and thunderstorms look to impact all sites. KAUS/KSAT/KSSF will have
greater impacts as KDRT will miss the possible second round early
Wednesday morning. Light -SHRA is ongoing near KAUS/KSAT/KSSF as of
00Z. TSRA is expected to then develop over Mexico and spread
northeast from 05Z-12Z into the TAF sites. KDRT will be near or under
TSRA near 02Z-07Z. TSRA could be strong to severe at times along
with very heavy rainfall. Visibilities will be reduced to 2-4SM and
likely lower if strong storms are right over the airport. Turbulence
and around the stronger storms is to be expected. General low-end
MVFR and high-end IFR will occur but brief LIFR conditions will be
possible.

SHRA/TSRA should exit east of the TAF sites by 21Z Wednesday
afternoon as another round of storms develops in the Coastal Plains
and points heat towards KHOU/IAH and KVCT. VFR will return Wednesday
afternoon.

PREV DISCUSSION... /ISSUED 256 PM CDT Tue Mar 27 2018/

SHORT TERM (Tonight through Wednesday Night)...
Key Messages:
- Widespread showers and storms develop late tonight through
  Wednesday morning.
- 1-2 inches of rainfall appears likely along the I-35 corridor
  counties as well as points east that are north of I-10. Localized
  pockets up to 4 inches are possible.
- Despite the likelihood of localized heavy rainfall, widespread
  flash flooding is currently not expected given the recent dry
  conditions. However isolated pockets of flooding can't be ruled
  out, especially in areas prone to more rapid runoff such as urban
  areas.
- Some storms tonight and Wednesday could become severe, containing
  large hail and damaging straight-line winds.
- Conditional risk of strong to severe storms near and east of I-35
  Wednesday afternoon and evening.

Early convective outflow boundaries and cool pool to the north have
pushed the weak surface boundary southeast to just south of a Llano
Fredericksburg to Del Rio line. The boundary per HRRR will slow
southward movement through the afternoon and early evening. Aircraft
soundings at SAT and AUS continue to indicate cap between 800-700mb,
although weakening since late this morning. Isolated streamer showers
will continue beneath the weakening cap through the afternoon. Can't
rule out an isolated storm or two through early evening near the
aforementioned surface boundary and across Central Texas.

Bigger concerns to the forecast come tonight into Wednesday morning.
Convection is forecast to rapidly develop upstream across the higher
terrain in northern Coahuila by early evening in response to height
falls ahead of a strong ejecting shortwave impulse. The showers and
storms should expand in coverage as they cross into the southwest
CWA between 02Z-04Z near what's left of the aforementioned boundary.
Deep layer shear vectors parallel to the boundary should allow the
convection to organize into clusters on the cool side of the
boundary, which in turn will help push the boundary southeast. Models
indicate increased divergence aloft as 110 kt 300mb jet streak noses
into the region, and deep omega values spreading northeast through
the area, and the convection could expand significantly in coverage
overnight to the northeast, becoming widespread through portions of
the eastern Hill Country, I-35 corridor, and portions of the Winter
Garden and Brush Country regions.

Upwards of 1500-2000 J/Kg of MUCAPE could still be present in
portions of the warm sector coinciding with bulk shear values of
60-70 kts. This will support a risk of severe storms with large hail
and damaging straight-line winds tonight. We have included this
mention in the grids and zones.

PWATs are progged to climb to around 1.4-1.7 inches tonight, near
record values for this time of year. Could be some pockets of
training given the evolution of storms expected above. 1-2 inches of
rainfall average appear likely along the I-35 corridor counties and
east of I-35 and north of I-10. Localized pockets up to 4 inches are
possible through this region, and indicated by GFS, Canadian, and
Texas Tech 4 km WRF. We have added locally heavy rainfall into the
forecast grids and zones. Given the recent drought conditions and
difficulty pinpointing exactly where the heavier pockets fall, we
will hold off on a Flash Flood Watch at this time. Nevertheless, some
localized areas of flooding could occur, especially in urban areas.

The thunderstorm evolution during the day on Wednesday and into
Wednesday evening afternoon remains difficult to pin down. It will
be highly dependent on how progressive and widespread showers and
storms are in the morning that potentially stabilize the atmosphere.
The Texas Tech WRF, which is the most robust with overnight and
early morning convection, does stabilize things across the region
mid morning through early afternoon. An uptick in convective
development is noted near and east of I-35 late Wednesday afternoon
by most global models, than NAM12, and Texas Tech WRF as conditions
de-stabilize ahead of the cold front and main forcing in the base of
the trough swings through. Should storms re-develop late Wednesday
afternoon, can't rule out some of these storms being strong to
severe, producing hail and damaging straight-line winds, given the
steep mid level lapse rates and strong bulk shear values.
Precipitation should end west to east overnight into Thursday
morning.

LONG TERM (Thursday through Tuesday)...
Drier air will shift into the region Thursday and Friday. A return
flow will setup Saturday and strengthen through the weekend, becoming
breezy at times and producing warmer temperatures and an eventual
return of clouds by Sunday. The ECMWF continues to indicate a
frontal passage Monday and disturbance aloft producing a chance for
precipitation. The GFS is farther north with the front but does show
a disturbance in the southwest flow aloft generating precipitation
over the region Monday, while the Canadian stalls the front over the
area. Confidence in the temperature and PoP forecast is currently
low at this time for Monday and will continue with 20 PoPs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  74  57  81  53 / 100  90  40  -    0
Austin Bergstrom Intl Airport  65  76  56  81  51 / 100  90  40  -    0
New Braunfels Muni Airport     66  78  57  82  52 / 100  90  40  -    0
Burnet Muni Airport            61  71  51  77  48 /  90  70  20   0   0
Del Rio Intl Airport           63  84  53  86  54 /  70  20  -    0   0
Georgetown Muni Airport        61  72  53  79  50 / 100  90  40   0   0
Hondo Muni Airport             67  80  54  86  52 / 100  60  30   0   0
San Marcos Muni Airport        65  77  56  82  52 / 100  90  40  -    0
La Grange - Fayette Regional   69  78  59  81  54 /  90  90  70  10   0
San Antonio Intl Airport       68  78  59  83  53 / 100  90  40   0   0
Stinson Muni Airport           68  79  59  84  54 / 100  90  40  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday evening for Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-Fayette-Gonzales-Guadalupe-Hays-
Kendall-Lavaca-Lee-Travis-Williamson-Wilson.

&&

Mesoscale/Aviation...Allen
Synoptic/Grids...TB3
Public Service/Data Collection...Treadway
Hazardous weather outlook, Mar 27, 3:19 PM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
319 PM CDT Tue Mar 27 2018

TXZ171>173-183>194-202>209-217>225-228-282030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
319 PM CDT Tue Mar 27 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous showers and storms are expected tonight into early
Wednesday morning. Some storms could become severe, producing
large hail up to golfball sized and damaging straight-line winds
up to 60 mph. In addition, locally heavy rain is possible
overnight and Wednesday morning across through the I-35 corridor
counties and east which may produce isolated pockets of flooding,
especially in urban areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Numerous showers and storms will be ongoing early Wednesday
morning near and east of I-35. Some storms early Wednesday morning
could be strong to severe, producing large hail and damaging
straight-line winds.

A final round of storms is possible near and east of I-35 late
Wednesday afternoon through Wednesday evening. Some storms could
again be strong to severe, with hail and damaging straight-line
winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to submit rainfall, hail, and wind reports.

In the hours before

Special weather statement, Mar 27, 10:13 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1013 PM CDT TUE MAR 27 2018

TXZ228-280400-
Dimmit TX-
1013 PM CDT TUE MAR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 1100
PM CDT...

At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm over
Catarina, or 17 miles south of Big Wells, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Big Wells, Catarina, Light, Las Vegas and Chaparral Wildlife
Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2828 9976 2864 9960 2864 9940 2837 9940
      2820 9955 2820 9958
TIME...MOT...LOC 0312Z 214DEG 40KT 2832 9960

ALLEN
Special weather statement, Mar 27, 10:30 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1030 PM CDT TUE MAR 27 2018

TXZ203-204-280415-
Uvalde TX-Medina TX-
1030 PM CDT TUE MAR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND EASTERN
UVALDE COUNTIES UNTIL 1115 PM CDT...

At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Knippa, or 12 miles east of Uvalde, moving northeast
at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hondo, Sabinal, Knippa and D'Hanis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2953 9961 2945 9902 2909 9937 2909 9978
TIME...MOT...LOC 0330Z 210DEG 45KT 2915 9959

ALLEN
Special weather statement, Mar 27, 11:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1115 PM CDT TUE MAR 27 2018

TXZ204-219-280445-
Frio TX-Medina TX-
1115 PM CDT TUE MAR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND
NORTHWESTERN FRIO COUNTIES UNTIL 1145 PM CDT...

At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Frio Town, or 15 miles west of Pearsall, moving northeast at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hondo, Moore, Yancey, New Fountain, Quihi, Frio Town and Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2910 9941 2945 9903 2902 9901 2875 9941
TIME...MOT...LOC 0414Z 220DEG 43KT 2897 9934

ALLEN
Special weather statement, Mar 27, 11:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1117 PM CDT TUE MAR 27 2018

TXZ203-204-280500-
Uvalde TX-Medina TX-
1117 PM CDT TUE MAR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA AND
SOUTHEASTERN UVALDE COUNTIES UNTIL MIDNIGHT CDT...

At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sabinal, or 18 miles west of Hondo, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hondo, Sabinal, D'Hanis and Hill Country State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2909 9942 2931 9960 2963 9940 2962 9910
      2952 9892
TIME...MOT...LOC 0417Z 223DEG 40KT 2929 9943

ALLEN
Special weather statement, Mar 27, 11:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1156 PM CDT TUE MAR 27 2018

TXZ187-204-280600-
Medina TX-Bandera TX-
1156 PM CDT TUE MAR 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEDINA AND EASTERN
BANDERA COUNTIES UNTIL 100 AM CDT...

At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Hill Country State Natural Area, or 11 miles north
of Hondo, moving northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bandera, Lakehills, Pipe Creek, Bandera Falls, Kronkosky State
Natural Area, New Fountain, Hill Country State Natural Area, Mico and
Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2960 9931 2987 9912 2972 9878 2969 9881
      2960 9881 2936 9909
TIME...MOT...LOC 0456Z 218DEG 32KT 2951 9912

ALLEN
Special weather statement, Mar 28, 12:08 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1208 AM CDT WED MAR 28 2018

TXZ183-280600-
Val Verde TX-
1208 AM CDT WED MAR 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 100 AM CDT...

At 1208 AM CDT, Doppler radar was tracking a strong thunderstorm near
Amistad Acres, or 15 miles south of Comstock, moving northeast at 35
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Amistad Village, Amistad Recreation Area - Governors Landing, Amistad
Recreation Area - Diablo East, Amistad Recreation Area - Black Brush
Point, Amistad Acres, Box Canyon, Amistad Recreation Area - Long
Point, Devils Shores, Pafford Crossing, Amistad Recreation Area -
Rock Quarry Campground, Devils River SNA - Big Satan, Amistad
Recreation Area - Rough Canyon, Amistad Recreation Area - Spur 406
Campground, Salem Point, Amistad Recreation Area - 277 North
Campground and Amistad Recreation Area - San Pedro Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2989 10087 2974 10070 2966 10070 2942 10104
      2944 10106 2946 10106 2947 10109 2947 10111
      2948 10113 2947 10115 2952 10117 2953 10123
TIME...MOT...LOC 0508Z 225DEG 32KT 2945 10117

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:56 PM CDTFlash Flood WatchEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 10 more23 hr
Mar 27, 10:13 PM CDTSpecial Weather StatementEWXDimmit47 min
Mar 27, 10:30 PM CDTSpecial Weather StatementEWXMedina45 min
Mar 27, 11:15 PM CDTSpecial Weather StatementEWXMedina30 min
Mar 27, 11:17 PM CDTSpecial Weather StatementEWXMedina43 min
Mar 27, 11:46 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick59 min
Mar 27, 11:52 PM CDTSevere Thunderstorm WarningEWXFrio53 min
Mar 27, 11:55 PM CDTAreal Flood AdvisoryEWXMedina, Uvalde3 hr
Mar 27, 11:56 PM CDTSpecial Weather StatementEWXBandera64 min
Mar 28, 12:08 AM CDTSpecial Weather StatementEWXVal Verde52 min
Mar 28, 12:34 AM CDTSevere Thunderstorm WarningEWXDimmit41 min
Mar 28, 12:44 AM CDTSpecial Weather StatementEWXGillespie46 min
Mar 28, 1:05 AM CDTSpecial Weather StatementEWXLlano40 min
Mar 28, 1:26 AM CDTSpecial Weather StatementEWXMaverick49 min
Mar 28, 1:36 AM CDTAreal Flood AdvisoryEWXBexar, Medina3 hr
Mar 28, 2:02 AM CDTSpecial Weather StatementEWXComal28 min
Mar 28, 2:25 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Mar 28, 2:38 AM CDTSpecial Weather StatementEWXDimmit37 min
Mar 28, 2:40 AM CDTFlash Flood WarningEWXBexar, Medina6 hr
Mar 28, 3:12 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis3 hr
Mar 28, 3:56 AM CDTFlash Flood WarningEWXComal, Hays, Travis, Williamson6 hr
Mar 28, 4:12 AM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson3 hr
Mar 28, 4:51 AM CDTTornado WarningEWXCaldwell24 min
Mar 28, 7:34 AM CDTRiver Flood WarningEWXTravis15 hr
Mar 28, 7:57 AM CDTSpecial Weather StatementEWXUvalde48 min
Mar 28, 8:09 AM CDTSevere Thunderstorm WarningEWXMedina, Uvalde, Zavala51 min
Mar 28, 8:33 AM CDTSevere Thunderstorm WarningEWXMedina42 min
Mar 28, 8:48 AM CDTFlash Flood WarningEWXMedina3 hr
Mar 28, 9:16 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina59 min
Mar 28, 9:55 AM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe5 hr
Mar 28, 10:16 AM CDTSpecial Weather StatementEWXBexar44 min
Mar 28, 10:39 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more3 hr
Mar 28, 10:57 AM CDTSpecial Weather StatementEWXGuadalupe48 min
Mar 28, 10:59 AM CDTRiver Flood WarningEWXBexar7 hr
Mar 28, 11:40 AM CDTSpecial Weather StatementEWXCaldwell50 min
Mar 28, 2:17 PM CDTRiver Flood WarningEWXBexar, Wilson34 hr
Mar 28, 2:42 PM CDTRiver Flood WarningEWXBexar18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.